MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS
Catalog Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/24/2024
Type of Reportable Event Death
Event or Problem Description
It was reported by clinical staff at the hospital that: patient had a "heavily calcified lad vessel.Turnpike spiral tip broke during procedure.Unable to retrieve." the patient's current condition is reported by staff at the hospital as deceased.The procedure was reported by clinical staff at the hospital to be a planned pci lad rotablation.Additional information has been requested from the hospital.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) no returned product evaluation could be completed as the product was not returned for evaluation.The top-level assembly traveler (rt107106, lot 73b2300104) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.A patient (female 58y) underwent a percutaneous coronary intervention (pci) of left anterior descending (lad).The clinical staff at the hospital stated, "tip broke during the procedure".As per the additional information received, the patient was noted to have a medical history of conditions such as ckd, esrf, severe pvd, dm, severe triple vessel disease.Tip of the turnpike was left in the body.Remainder of the shaft was discarded.The ifu states the following warnings and precautions: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by f luoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.It is unknown if the turnpike was operated against resistance.Tip material subjected excessive torque can fatigue the material leading to separation.No confirmation was provided by the customer.No pictures of the catheter or angiograms were shared.It is unknown how much of tip separated.The tip was not removed.A manufacturing record review was completed for lot 73b2300104 and no related nonconformances were found.Based on the limited information and no product returned, the most likely root cause of the issue is undeterminable.The der process will continue to monitor for any similar events.

Brand Name
TURNPIKE SPIRAL 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19087861
Report Number2134812-2024-00012
Device Sequence Number7819365
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public10841156100704
Combination Product (Y/N)N
Initial Reporter CountryBX
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Catalogue Number5640
Device Lot Number73B2300104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Death;
Patient Age58 YR
Patient SexFemale